Because Lortab® (hydrocodone/APAP) can cause physical and psychological dependence, you should not stop taking it suddenly or without your healthcare provider's approval. If the medication is stopped abruptly, it can cause withdrawal symptoms, such as:
While a withdrawal from Lortab can be extremely unpleasant, it is unlikely to cause life-threatening symptoms. However, it can be so uncomfortable that people start taking the drug again in order to relieve withdrawal symptoms.
In order to limit withdrawal, you should not stop taking Lortab "cold turkey." Your healthcare provider can slowly decrease your dose at a rate that helps minimize withdrawal symptoms (most healthcare providers will be more than willing to help you stop taking Lortab). Remember, withdrawal from Lortab is not necessarily a symptom of abuse, and you should not be embarrassed to ask for help in this matter.
(Click Lortab Withdrawal for a more in-depth look at possible symptoms of Lortab withdrawal, including information on the steps your healthcare provider may take to help avoid these problems.)
Written by/reviewed by: Kristi Monson, PharmD;Arthur Schoenstadt, MD
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click